Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 22, 2021, 6:48 PM CDT for Marengo County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2021, 6:48 PM CDT (23:48 UTC)
- Expired
- Jul 22, 2021, 7:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Birmingham, AL
County Marengo County, AL
The radar
The Birmingham radar (KBMX), 147 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 824 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
104
WWUS84 KBMX 222348
SPSBMX
Special Weather Statement
National Weather Service Birmingham AL
648 PM CDT Thu Jul 22 2021
ALZ039-230015-
Marengo AL-
648 PM CDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARENGO COUNTY UNTIL 715
PM CDT...
At 648 PM CDT, Doppler radar was tracking a strong thunderstorm over
Myrtlewood, or 7 miles west of Linden, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Linden, Myrtlewood, Calvary and Half Acre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3231 8798 3230 8797 3231 8794 3228 8794
3229 8793 3231 8793 3233 8797 3234 8796
3234 8775 3223 8774 3214 8785 3222 8801
3224 8802 3226 8801 3228 8802
TIME...MOT...LOC 2348Z 285DEG 14KT 3227 8793
$$
40/SizemoreWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 22, 6:41 PM CDT, 7 minutes earlier.
Area forecast discussion, Jul 22, 6:41 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 641 PM CDT Thu Jul 22 2021 .UPDATE... For 00Z Aviation. && .SHORT TERM... /Updated at 1234 PM CDT Thu Jul 22 2021/ Through Friday. Forecast is in pretty good shape early this afternoon as showers and storms begin to pop up across much of Central Alabama. The upper low to our west continues to retrograde, while an upper level impulse, along with an old surface boundary analyzed across the region helps to trigger afternoon convection. We were able to start the day with much less cloud cover than the past couple of days, and temps have risen as a result to the upper 80s and low 90s. Storms will continue to become numerous throughout the afternoon and begin to drift east to southeastward. Upper level flow will begin to shift from the west to northwest as we go further into the afternoon and evening hours. A few storms could have a wind gust or two, but similar to yesterday, tropical moisture and PWATs of 1.91 inches from the 12z KBMX sounding should keep most activity in check, other than very heavy downpours. Likely PoPs will continue through the afternoon hours, dropping to chance between 7pm and 10pm. Some patchy fog will be possible once again very similar to what we observed this morning, but widespread low cloud development is not expected. Additional widespread showers and storms can be expected once again on Friday as the upper level flow becomes northwesterly. Another upper level impulse is expected to move southeastward across the area, combined with the surface lift of the old stalled-out boundary. Likely PoPs remain in the forecast through Friday afternoon for much of the area, with the lowest rain chances across the northeast counties. 56/GDG .LONG TERM... /Updated at 0314 PM CDT Thu Jul 22 2021/ Updates for this afternoon included to increase both overnight lows and afternoon highs by a couple of degrees over the weekend. Left in low rain chances after sunset for a few hours, as mainly diurnally driven activity gradually diminishes. 14 Previous long-term discussion: /Updated at 0317 AM CDT Thu Jul 22 2021/ Friday night through Wednesday. Broad ridging builds in across the region this weekend as the upper low continues to retrograde westward across the Rockies into the Desert SW. For us, the amplified ridge should help limit our overall rain chances, trending our forecast to more seasonable in terms of both diurnal rain/thunderstorm chances and temperature ranges. We begin to transition to northwesterly flow aloft early next week as another trough slides into the Appalachians and the amplified ridge persists across the Mountain West. This could lead to a series of upper shortwaves dipping into our area both Tuesday and Wednesday of next week, but timing and evolution of these remains uncertain. For now, I'll trend rain/thunderstorm chances upward as we head towards mid-week. 25/Owen && .AVIATION... 00Z TAF Discussion. An upper level trof which has been over Alabama the past few days will continue to trigger sct to numerous showers/tstms thru the period. The trof axis has shifted to a more northwest to southeast direction, and majority of the convection will be in a zone west of a KTUP-KEET-KTOI line. Sct showers will develop in this zone between 15z and 18z, with tstms more likely after 18z. Due to weak flow below 5000 ft agl, fog will likely prevail over low cigs thru 12z. Areas along and north of I-20 will likely see IFR vsbys, with MVFR conds along the I-20 corridor. Lower cigs will likely develop after sunrise as diurnal heating lifts moist layer, with most sites seeing a few hours of MVFR cigs between 14z and 16z. 58/rose && .FIRE WEATHER... Rain chances will remain elevated through tomorrow, with most of the activity occurring during the afternoon and early evening hours. Although less coverage is expected over the weekend, isolated to scattered showers and storms are possible each afternoon and early evening. Localized fog and/or low clouds will be possible each morning around sunrise. The humid airmass will result in high relative humidity values each day. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 73 90 72 93 72 / 20 40 20 30 20 Anniston 72 89 72 92 73 / 20 50 20 30 20 Birmingham 73 90 73 93 73 / 20 60 20 30 20 Tuscaloosa 74 90 74 93 75 / 40 60 40 30 20 Calera 73 89 73 91 74 / 30 60 40 30 20 Auburn 73 89 73 90 72 / 30 60 40 30 20 Montgomery 74 93 74 93 74 / 30 70 40 40 20 Troy 74 91 75 92 73 / 30 70 50 40 20 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Jul 22, 3:29 AM CDT, 15 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 329 AM CDT Thu Jul 22 2021 ALZ011>015-017>050-231130- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 329 AM CDT Thu Jul 22 2021 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management is not expected at this time.
In the hours before
Special weather statement, Jul 22, 6:06 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Birmingham AL
606 PM CDT Thu Jul 22 2021
ALZ035-222330-
Chilton AL-
606 PM CDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHILTON COUNTY
UNTIL 630 PM CDT...
At 606 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gap Of The Mountain, or 7 miles north of Clanton, moving southeast at
5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Clanton, Jemison, Gap Of The Mountain and I 65 Rest Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3296 8673 3300 8666 3297 8655 3291 8653
3288 8663
TIME...MOT...LOC 2306Z 296DEG 5KT 3295 8662
40/SizemoreSpecial weather statement, Jul 22, 6:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Birmingham AL
648 PM CDT Thu Jul 22 2021
ALZ039-230015-
Marengo AL-
648 PM CDT Thu Jul 22 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARENGO COUNTY UNTIL 715
PM CDT...
At 648 PM CDT, Doppler radar was tracking a strong thunderstorm over
Myrtlewood, or 7 miles west of Linden, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Linden, Myrtlewood, Calvary and Half Acre.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Birmingham.
&&
LAT...LON 3231 8798 3230 8797 3231 8794 3228 8794
3229 8793 3231 8793 3233 8797 3234 8796
3234 8775 3223 8774 3214 8785 3222 8801
3224 8802 3226 8801 3228 8802
TIME...MOT...LOC 2348Z 285DEG 14KT 3227 8793
40/SizemoreThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 4:42 PM CDT | Areal Flood Advisory | BMX | Jefferson | 39 min |
| Jul 22, 5:21 PM CDT | Flash Flood Warning | BMX | Jefferson | 62 min |
| Jul 22, 6:06 PM CDT | Special Weather Statement | BMX | Chilton | 24 min |
| Jul 22, 6:22 PM CDT | Areal Flood Advisory | BMX | Tuscaloosa | 113 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.